# SDR 2018FA0000418

- Difficulty date: September 28, 2018
- Submitted: October 15, 2018
- Operation: General aviation
- Aircraft: N854S
- Aircraft serial: S0359
- Aircraft time: 23 hours
- Engine: Rotax ROTAX912
- Engine time: 23 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: 912ISSPORT
- Part serial: 7703442
- Condition: Failed
- Location: Zone 200
- Part time: 23 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, Y, E
- Precautionary procedure: B, A

## Discrepancy

0.3 HOURS AFTER THE AIRCRAFT FIRST SCHEDULED OIL CHANGE THE PILOT REPORTED DECREASING OIL INDICATION, NO OTHER ABNORMAL ENGINE OR OPERATING ISSUES REPORTED. AFTER ABOUT 2 MINUTES FROM INITIAL INDICATION OF REDUCTION OF OIL PRESSURE, ENGINE STOPPED OPERATING. A SAFE, NO POWER LANDING WAS MADE. PILOT AND OTHER WITNESS’S STATES THAT THE ENTIRE AFT PORTION OF THE AIRCRAFTS EXTERIOR WAS COVERED IN OIL, AND OIL WAS POURING OUT OF THE ENGINE OIL TANK BREATHER TUBE. A LARGE HOLE (2” X 2”) WAS OBSERVED  INBOARD OF THE NR 1 CYLINDER, AT THE TOP, RIGHT SIDE CRANKCASE, EXPOSING THE CRANKSHAFT AND MAIN BEARING ARE OF THE NR 1 CONNECTING ROD. THE PILOT REPORTED THAT ABOUT .5 FLIGHT HOURS PRIOR TO THIS INCIDENT SHE EXPERIENCED A VIOLENT VIBRATION AND BANGING NOISE. THE SERVICE CENTER REPORTED THE NR 1 EXHAUST HAD CRACKED AT THE RISER, A WELD REPAIR WAS EXECUTED, NO OTHER TROUBLE SHOOTING OCCURRED. A SECOND M OR D WILL BE SUBMITTED FOR FAILED EXHAUST. A FOLLOW-ON REPORT WILL BE ISSUED ONCE ROOT CAUSE IS DETERMINED BY SERVICE CENTER. THIS IS AN S-LSA AIRCRAFT.
